MAUDE Adverse Event Report: IMMUCOR, INC. ECHO LUMENA; AUTOMATED BLOOD BANK SYSTEM, PRODUCT CODE:KSZ

IMMUCOR, INC. ECHO LUMENA; AUTOMATED BLOOD BANK SYSTEM, PRODUCT CODE:KSZ
Model Number 0086998
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional serial numbers continued from serial#: (b)(4).Additional lot numbers continued from lot#.504037e, id440.
 
Event or Problem Description
A review of quarterly events indicated that patient samples tested on the echo lumena automated blood bank system produced inaccurate results for known antibodies, an antibody screen assay error; a crossmatch validation error and abo rh mistypes.A review indicated that three (3) patient sample tests [from two (2) patients] using the echo lumena automated blood bank system whereby, the instrument produced discrepant results against known results for aborh typing.The three (3) inaccurate results were for anti-d using anti-d monoclonal series 4 and 5.A review indicated that five (5) patient sample tests using the echo lumena automated blood bank system whereby, the instrument produced false negative results for known antibodies, including: two (2) for the anti-e antibody; one (1) for the anti-fyb antibody; one (1) for the anti-jka antibody and one (1) for the anti-kpa antibody; where the sample was negative on the echo lumena and positive on the neo iris.A review indicated that one (1) patient sample test using the echo lumena automated blood bank system produced an incompatible crossmatch for anti-c.A review indicated that one (1) patient sample test using the echo lumena automated blood bank system where the instrument produced negative screen results using the capture-r ready screen 3 assay; conflicting with the capture-r ready id assay which produced antibody results.In each circumstance, subsequent testing of relevant reagent retention lots produced accurate results.Additional investigations related to quality control processes; test procedures and other facts could not determine any direct cause of the missed antibody screening and the malfunctions are allocated against the analytical instrument.

Brand Name
ECHO LUMENA
Common Device Name
AUTOMATED BLOOD BANK SYSTEM, PRODUCT CODE:KSZ
Manufacturer (Section D)
IMMUCOR, INC.
3130 gateway dr
norcross GA 30091 5625
Manufacturer Contact
mr. yorek
3130 gateway dr.
norcross, GA 30091-5625
7704412051
MDR Report Key16275237
Report Number1034569-2023-00004
Device Sequence Number11997524
Product Code KSZ
UDI-Device Identifier10888234002338
UDI-Public10888234002338
Combination Product (Y/N)N
PMA/510(K) Number
BK170135
Number of Events Summarized10
Summary Report (Y/N)Y
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0086998
Device Catalogue Number0086998
Device Lot NumberR394,221161,DP130,E491,R422
Was Device Available for Evaluation? No
Type of Report(Section G)Periodic
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date01/31/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown